Ask an expert
Question

05 Feb 2003

The Pill vs weight
HI

I noticed that when is was on the pill (NORDETTE) i was slim.
Three yrs later i went off to conceive and i gained a lot of weight
What are the long term effects of going back on the pill?

Thank you
Answer 296 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Reader
I think that you need to discuss this with your gynae. Use of hormonal contraceptives can cause a variety of side-effects such as weight gain or loss, acne, blood clots in the legs, potential increase in the risk of uterus cancer, mood changes, water retention, etc, etc. It all depends on the patient and her special characteristics, which is why you need to ask your dr who is aquainted with your circumstances.
Regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18754 votes
Vote